Alert archive / Illinois / Areal Flood Advisories in 2016

Areal Flood Advisory 21, NWS St. Louis, MO

August 26, 2016Bond County, Clinton County, Illinois

NWS St. Louis, MO issued this areal flood advisory at Aug 26, 2016, 2:45 PM CDT for Bond County, Clinton County, Illinois. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 2:45 PM CDT (19:45 UTC)
Expired
Aug 26, 2016, 5:45 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Bond County, IL, Clinton County, IL

The radar

The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

310 
WGUS83 KLSX 261945
FLSLSX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT FRI AUG 26 2016

ILC005-027-262245-
/O.NEW.KLSX.FA.Y.0021.160826T1945Z-160826T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IL-BOND IL-
245 PM CDT FRI AUG 26 2016

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SMALL STREAM FLOOD ADVISORY FOR...
  NORTH CENTRAL CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 545 PM CDT

* AT 242 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
  THUNDERSTORMS. THIS WILL CAUSE SMALL STREAM FLOODING IN THE
  ADVISORY AREA. RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN HAS
  FALLEN BETWEEN PLEASANT MOUND AND TAMALCO SINCE 100 PM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREENVILLE...MULBERRY GROVE...TAMALCO...BEAVER CREEK...
  PLEASANT MOUND AND SMITHBORO.

THIS INCLUDES INTERSTATE 70 IN ILLINOIS NEAR EXIT 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.

&&

LAT...LON 3870 8936 3870 8949 3895 8932 3895 8926
      3878 8926

$$

GLASS

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Aug 26, 12:24 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 26, 12:24 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1224 PM CDT FRI AUG 26 2016

.SHORT TERM...(Through Tonight)
Issued at 402 AM CDT Fri Aug 26 2016

Region is in SW flow aloft with the area between high pressure along
the E Coast and a broad low amplitude trough across the West. Cold
front has stalled aligned roughly along I-70 as of early this mrng.
The short wave and assoc SFC low will continue to drift east thru
the prd across SErn Canada. S/SW flow thru the column will
eventually cause the bndry to begin lifting back N late
today/tonight. This bndry will once again be the focus for SHRA/TSRA
dvlpmnt this aftn. Best chances appear to be along and N of I-70.
PWATs continue to be near 2 inches...so locally heavy rainfall will
be possible...esp if any training occurs. Also...SPC has locations
along and N of I-44 in MO and I-70 in IL in a marginal risk. A
couple thousand Joules of CAPE coupled with 25-40 kts of 0-6 km bulk
shear support SPC. So...a few strong to possibly severe storms are
possibly with gusty winds the primary threat.

There will be plenty of cloud cover today which should help keep
temps in check...esp N of the bndry. Still expect it to be a warm
humid day S and E of the STL metro area. Should be a decent temp
gradient across the FA. Locations N of the bndry that have
substantial cloud cover may not get out of the upper 70s whereas SE
MO and sthrn IL may get close to 90.

2%

.LONG TERM... (Saturday through Thursday)
Issued at 402 AM CDT Fri Aug 26 2016

Saturday through Sunday night

The cntrl CONUS will remain in SW upper flow with a short wave
tracking along the US/Canadian border. The bndry should either be N
of the CWA by the beginning of the prd or be exiting the nthrn FA
Sat mrng leaving the area under sthrly flow for the rest of the
wknd. The advancing warm front will allow the humid unstable air
mass that has been residing across sthrn MO and sthrn IL to
overspread the entire FA. The unstable air mass should lead to PM
SHRAs/TSTMs. Even though there will be a lack of focus...700mb
temps near 10C will allow at least isld/scttrd aftn/evng
SHRAs/TSTMs to dvlp. PWATs are expected to remain above 1.5 inches
keeping the threat for isolated heavy rain. Temps should be near
avg with highs in the mid/upper 80s with lows near 70.

Monday through Thursday

The week begins with zonal flow aloft with the main belt of
westerlies along the US/Canadian border and transitions to a cntrl
CONUS ridge by Wed/Thu. Needless to say SFC flow remain S/SW thru
the prd with no cold front in sight. Given the same unstable air
mass in place...the fcst really doesn't change...so still expecting
isld/scttrd diurnal convection. High PWATs mean heavy rain remains a
threat. 850 temps in the upper teens to near 20C correspond to high
temps in the 80s...which is very near seasonal norms. Dps though are
fcst to continue to be in the low/mid 70s keeping a summery feel
going.

2%

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1224 PM CDT Fri Aug 26 2016

Challenging TAF forecast as low cigs and convection are all in the
cards. IFR to even LIFR cigs at times continue to persist north of
a warm front at COU and UIN early this afternoon. Expect these low
cigs to continue for the next couple of hours before slowly
improving through this afternoon. The low clouds and another mid-
level deck has kept the region fairly stable early this afternoon.
Still think we could see a few showers/storms develop late this
afternoon into early this evening especially at STL/CPS/SUS where
instability is a bit higher.

SPECIFICS FOR KSTL:
Mid-level cloud cover will continue to stream by through the
afternoon and evening hours which will overall limit instability.
May be enough breaks to spark a few showers/storms, thus will
continue with VCTS mention late this afternoon/early evening, but
that may even be overkill at this point. Light and variable winds
this afternoon will turn more to the SSE this evening and into
Saturday.

KD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 26, 4:23 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
423 AM CDT FRI AUG 26 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-270930-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
423 AM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE MAY BE A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING WITH THE GREATEST THREAT ALONG AND NORTH OF
INTERSTATE 70. STRONG GUSTY WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

MILLER

In the hours before

Special weather statement, Aug 26, 10:13 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT FRI AUG 26 2016

ILZ095-261600-
ADAMS IL-
1013 AM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ADAMS COUNTY UNTIL 1100
AM CDT...

AT 1013 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR QUINCY...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUINCY...CAMP POINT...PAYSON...CLAYTON...GOLDEN...ADAMS...BURTON...
LIBERTY...COATSBURG...COLUMBUS...LA PRAIRIE...MARBLEHEAD...FOWLER...
PALOMA AND CHATTON.

THIS INCLUDES INTERSTATE 172 BETWEEN EXITS 10 AND 19.

LAT...LON 4019 9091 3997 9091 3978 9136 3990 9144
      3991 9142 3993 9142 3996 9145 4019 9097
TIME...MOT...LOC 1513Z 233DEG 26KT 3990 9131

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:35 PM CDTSpecial Weather StatementLSXPike40 min
Aug 25, 10:46 PM CDTSpecial Weather StatementLSXJersey44 min
Aug 26, 10:13 AM CDTSpecial Weather StatementLSXAdams47 min

Nearby

Areal Flood Advisories in Illinois, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.